Alert archive / Iowa / Flash Flood Warnings in 2010
Flash Flood Warning 45, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this flash flood warning at Jul 22, 2010, 2:08 AM CDT for Dakota County, Nebraska; Union County, South Dakota; Ida County, Woodbury County, Iowa. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2010, 2:08 AM CDT (07:08 UTC)
- Expired
- Jul 22, 2010, 6:36 AM CDT
- In force
- 4 hr
- Issued by
- NWS Sioux Falls, SD
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ida County, IA, Woodbury County, IA, Dakota County, NE, Union County, SD
The radar
The Omaha radar (KOAX), 119 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 7.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1195 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 870 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
999
WGUS53 KFSD 220708
FFWFSD
IAC093-193-NEC043-SDC127-221300-
/O.NEW.KFSD.FF.W.0045.100722T0708Z-100722T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
208 AM CDT THU JUL 22 2010
THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
DAKOTA COUNTY IN NORTHEAST NEBRASKA
IDA COUNTY IN NORTHWEST IOWA
SOUTHEASTERN UNION COUNTY IN SOUTHEAST SOUTH DAKOTA
WOODBURY COUNTY IN NORTHWEST IOWA
* UNTIL 800 AM CDT
* AT 205 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
RAINFALL AMOUNTS OF 2 TO 5 INCHES EXPECTED.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...IDA
GROVE...SIOUX CITY...ANTHON...ARTHUR...BATTLE CREEK...
CORRECTIONVILLE...CUSHING...DAKOTA CITY...DANBURY...GALVA...
HOLSTEIN...HOMER...HORNICK...HUBBARD...JACKSON...LAWTON...
MOVILLE...NORTH SIOUX CITY...PIERSON...SALIX...SERGEANT BLUFF...
SLOAN...SMITHLAND...SOUTH SIOUX CITY AND STONE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
A FLASH FLOOD WARNING WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4221 9635 4224 9634 4227 9635 4227 9672
4252 9672 4252 9663 4257 9665 4256 9539
4249 9538 4247 9533 4222 9533 4220 9536
$$
WEISSER2 follow-up statements
242
WGUS73 KFSD 220845
FFSFSD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
345 AM CDT THU JUL 22 2010
IAC093-193-NEC043-SDC127-221300-
/O.CON.KFSD.FF.W.0045.000000T0000Z-100722T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WOODBURY IA-IDA IA-DAKOTA NE-UNION SD-
345 AM CDT THU JUL 22 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN UNION...
DAKOTA...IDA AND WOODBURY COUNTIES UNTIL 800 AM CDT...
AT 341 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.
DOPPLER RADAR ESTIMATED AROUND 2 INCHES OF RAINFALL OVER THE PAST
TWO HOURS. ADDITIONAL RAINFALL AMOUNTS OF AROUND AN INCH ARE LIKELY
THROUGH THE OVERNIGHT HOURS.
SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...IDA GROVE...SIOUX CITY...ANTHON...ARTHUR...BATTLE CREEK...
CORRECTIONVILLE...CUSHING...DAKOTA CITY...DANBURY...GALVA...
HOLSTEIN...HOMER...HORNICK...HUBBARD...JACKSON...LAWTON...MOVILLE...
NORTH SIOUX CITY...PIERSON...SALIX...SERGEANT BLUFF...SLOAN...
SMITHLAND...SOUTH SIOUX CITY AND STONE STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.
IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4221 9635 4224 9634 4227 9635 4227 9672
4252 9672 4252 9663 4257 9665 4256 9539
4249 9538 4247 9533 4222 9533 4220 9536
$$
WEISSER944
WGUS73 KFSD 221136 RRA
FFSFSD
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
636 AM CDT THU JUL 22 2010
IAC093-193-NEC043-SDC127-221152-
/O.CAN.KFSD.FF.W.0045.000000T0000Z-100722T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WOODBURY IA-IDA IA-DAKOTA NE-UNION SD-
636 AM CDT THU JUL 22 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR SOUTHEASTERN
UNION...DAKOTA...IDA AND WOODBURY COUNTIES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
ADDITIONAL RAINFALL THROUGH ABOUT 800 AM CDT SHOULD BE LESS THAN A
QUARTER OF AN INCH. PLEASE USE CAUTION WHILE TRAVELING HOWEVER AS
STANDING WATER COULD STILL BE A PROBLEM.
LAT...LON 4221 9635 4224 9634 4227 9635 4227 9672
4252 9672 4252 9663 4257 9665 4256 9539
4249 9538 4247 9533 4222 9533 4220 9536
$$
WEISSERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this flash flood warning went out at Jul 21, 4:35 PM CDT, 9 hours 33 minutes earlier.
Area forecast discussion, Jul 21, 4:35 PM CDT, 9 hours 33 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 435 PM CDT WED JUL 21 2010 .DISCUSSION... FIRST BANDS OF SHOWERS AND TSTMS CONTINUE TO PROGRESS NORTHEAST OVER THE FORECAST AREA. EXPECT THEY WILL CONTINUE TO WEAKEN AS THEY OUTRUN THERMAL SUPPORT...MOISTURE...AND INSTABILITY. NEXT MAIN BATCH SHOULD DEVELOP BY THE END OF THE AFTERNOON AND STORMS WILL HAVE MUCH MORE GOING FOR THEM AS THEY MOVE NORTHEAST INTO THE AREA EARLY THIS EVENING. STORMS LIKELY TO STEADILY BECOME MORE CONCENTRATED...THAT IS INCREASE IN AREAL COVERAGE THROUGH THE EVENING. HEAVY RAIN EXPECTED TO DEVELOP IN SOME OF THE STORMS AND THIS TOO SHOULD BECOME MORE CONCENTRATED WITH TIME...WITH THE GREATEST THREAT OF HEAVY RAIN OVER THE SOUTHEAST CORNER OF THE AREA IN NORTHWEST IOWA. WILL EXTEND MENTION OF HEAVY RAIN IN FORECAST TO THE NORTH AND WEST OF THIS PRIME AREA...BUT NORTHWEST IOWA IS WHERE THE GREATEST GENERAL RAINFALL SHOULD FALL...AS WELL AS WHERE THE GREATEST POTENTIAL FOR EXCESSIVE RAINFALL IS. A FLASH FLOOD WATCH IS A BORDERLINE CALL FOR NORTHWEST IOWA. FOR NOW IT APPEARS THAT THE POTENTIAL DOES NOT QUITE MATCH UP TO THE FLASH FLOOD GUIDANCE AND WILL HOLD OFF. ON RAINFALL AMOUNTS...A CONSENSUS OF VARIOUS MODEL SOLUTIONS...LEAVING OUT THE GFS...SEEMS THE WAY TO GO. WILL PROBABLY GO CLOSE TO GUIDANCE GRIDS ON QPF. MEANWHILE...STORMS WILL CONTINUE TO SPREAD OVER ALL OF THE FORECAST AREA...BEING MOST CONCENTRATED IN THE SOUTHEAST FOR THE SAME REASON THE GREATEST HEAVY RAIN THREAT IS THERE...MOISTURE AND PROXIMITY TO THE RIPER BOUNDARY TO THE SOUTH. WILL PEAK ACTIVITY AROUND AND JUST AFTER MIDNIGHT AND ALLOW FOR SOME TAILING OFF FROM THE WEST VERY LATE TONIGHT. LOW TEMPERATURES NOT A BIG PROBLEM IN THIS HUMID ENVIRONMENT AND GUIDANCE SEEMS OK. OF COURSE THE HOURLY COOLING WILL VARY WITH THE STORMS. / WILLIAMS VERY ACTIVE AND WET PATTERN CONTINUES...AT LEAST THRU FRI NIGHT... THEN A NICE BREAK THIS WEEKEND...BEFORE RIDGE RIDER TSTMS RETURN NEXT WEEK. AFTER MCS MOVES OFF THRU ERN CWA EARLY THU...SSWLY FLOW BRINGS IN WARM AND HUMID AIR FOR THE DAY AND CAPPING AND LACK OF CONVERGENCE WILL BRING A DRY PERIOD THRU MIDDAY. NAM APPEARS TO BE TOO FAR SOUTH WITH BOUNDARY...AND OTHER MODELS FURTHER NORTH AND BETTER. EXPECT CHCS OF TSTMS TO DVLP AGAIN BY LATE AFTN WRN TO NRN CWA ON EDGE OF CAP AND DVLP SEWD THRU CWA THU EVE ALG CDFNT. LAPSE RATES PRETTY DECENT...BUT CONVERGENCE AND DYNAMICS DO NOT LOOK THAT GREAT FOR A WIDESPREAD SVR EVENT. FNTL BOUNDARY SAGS SOUTH THRU AREA THU NGT SETTING UP A POTENTIALLY MUCH MORE WDSPRD HEAVY/SVR EVENT FRI AFTN AND EVE. MAJOR SHORT WAVE WILL INDUCE GOOD LWR LVL CONVERGENCE ALONG AND NORTH OF BOUNDARY TO LIKELY PRODUCE TSTMS DVLPG NWRN CWA FRI AFTN MOVG SEWD THRU ESP ERN HLF CWA FRI NIGHT. HIT THE POPS AND QPF PRETTY GOOD WITH THIS SYSTEM. THIS WAVE WILL BE FLWD BY NICE INTRUSION OF SOMEWHAT COOLER AND DRIER AIR FOR THE WEEKEND...WITH MODERATION STARTING MON WITH BLDG UPR RIDGE. THIS WILL BRING BACK THE TROPICAL AIR FROM THE SOUTH. RIDGE RIDERS GRADUALLY BRING INCRG CHCS OF TSTMS SWD INTO THE AREA THRU TUES NIGHT AND WED...AND THE STORMY WX PATTERN SHOULD RETURN UFN./ RSR && .AVIATION... GENERALLY VFR CONDITIONS LATE THIS AFTERNOON WILL LOWER LOCALLY BUT WITH INCREASING FREQUENCY AFT 00Z AS STORMS BECOME MORE NUMEROUS OVER AREA. LOCAL CIGS 1-3K FT AND VSBYS 3-5SM CAN BE EXPECTED IN STORMS WITH VERY LOCAL AND BRIEF VSBYS BLO 3SM. AFTER ABOUT 06Z...THE WIDESPREAD NATURE OF THE RAINFALL MAY DEVELOP SOME GENERAL CIGS 2-3K FEET EASTERN PART OF FORECAST AREA WHILE MORE SPOTTY LOWER CIGS AND VSBYS CONTINUE TO THE WEST. THIS THREAT OF MVFR CIGS WILL CONTINUE AFTER 12Z EVEN AS PRECIP TAILS OFF...THEN AFTER 15Z-16Z GENERAL VFR CONDS SHOULD RETURN. / WILLIAMS && .FSD WATCHES/WARNINGS/ADVISORIES... SD...NONE. MN...NONE. IA...NONE. NE...NONE. &&
Hazardous weather outlook, Jul 21, 6:33 PM CDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 633 PM CDT WED JUL 21 2010 SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098- IAZ001>003-012>014-020>022-031-032-NEZ013-014-221200- AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA- CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE- DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON- IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN- LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN- OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN- SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON- 633 PM CDT WED JUL 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA... SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS... ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON HOURS THROUGH THE MISSOURI VALLEY. THIS AREA OF STORMS WILL MOVE NORTHEAST THROUGH THE EARLY EVENING. A FEW STORMS MAY BE CAPABLE OF QUARTER SIZE HAIL AND WIND GUSTS TO AROUND 60 MPH. LATER IN THE EVENING...ADDITIONAL THUNDERSTORMS WILL DEVELOP AND BECOME WIDESPREAD FROM SOUTHEASTERN SOUTH DAKOTA AND NORTHEAST NEBRASKA...THROUGH NORTHWEST IOWA. THE STORMS ARE LIKELY TO MERGE A LARGE SYSTEM TONIGHT...WITH STORMS REGENERATING AND KEEPING THE EFFECTIVE MOVEMENT SLOW. THE MOST LIKELY LOCATION FOR A PERSISTENT COMPLEX OF STORMS IS ACROSS NORTHWEST IOWA. AREAS OF HEAVY RAINFALL WILL BE POSSIBLE...ESPECIALLY SOUTH OF A LINE FROM YANKTON SOUTH DAKOTA TO THE IOWA GREAT LAKES...WHERE AN AVERAGE OF ONE TO TWO INCHES RAINFALL IS EXPECTED. A FEW STORMS FROM THE LOWER MISSOURI VALLEY TOWARD STORM LAKE WILL ALSO BE CAPABLE OF PRODUCING HAIL TO HALF DOLLAR SIZE AND WINDS TO 65 MPH. FLOODING... HEAVY RAINFALL MAY PRODUCE FLASH FLOODING FROM FAR SOUTHEAST SOUTH DAKOTA AND NORTHEAST NEBRASKA INTO NORTHWEST IOWA TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AFTER LINGERING STORMS EXIT SOUTHWEST MINNESOTA AND NORTHWEST IOWA ON THURSDAY MORNING...A QUIET PERIOD IS EXPECTED UNTIL THE RISK FOR REDEVELOPING THUNDERSTORMS LATER THURSDAY AFTERNOON AND THURSDAY NIGHT. IF THUNDERSTORMS CAN DEVELOP ACROSS SOUTHEAST SOUTH DAKOTA NEAR A FRONTAL ZONE...THERE WILL BE THE POTENTIAL FOR SEVERE STORMS WHICH PRODUCE LARGE HAIL AND DAMAGING WINDS. ALSO...SOME HEAT INDICES WILL REACH 100 TO 105 DEGREES FROM THE LOWER MISSOURI VALLEY TOWARD SPENCER AND STORM LAKE ON THURSDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE POSSIBLE AFTER 6 PM CDT. && FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.WEATHER.GOV/SIOUXFALLS. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Jul 22, 12:47 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1247 AM CDT THU JUL 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 AM TSTM WND GST ORANGE CITY 43.00N 96.06W
07/22/2010 M59 MPH SIOUX IA AWOS
&&
KWEISSERLocal storm report, Jul 22, 1:21 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
121 AM CDT THU JUL 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM FLASH FLOOD VERMILLION 42.78N 96.93W
07/22/2010 CLAY SD LAW ENFORCEMENT
WATER ACROSS THE ROAD AT CHERRY STREET. NUMEROUS STALLED
CARS.
&&
KWEISSERLocal storm report, Jul 22, 1:41 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
141 AM CDT THU JUL 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 AM FLASH FLOOD SIBLEY 43.40N 95.74W
07/22/2010 OSCEOLA IA LAW ENFORCEMENT
MULTIPLE ROADS UNDER WATER IN THE SIBLEY AND ASHTON
AREAS.
&&
KWEISSERLocal storm report, Jul 22, 1:44 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
144 AM CDT THU JUL 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM TSTM WND DMG CHEROKEE 42.75N 95.55W
07/22/2010 CHEROKEE IA LAW ENFORCEMENT
TREES UPROOTED. SIGN BLOWN DOWN. NO ELECTRICITY. POSSIBLE
SEMI BLOWN OVER. ALL IN AND AROUND CHEROKEE.
&&
KWEISSERLocal storm report, Jul 22, 1:49 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
149 AM CDT THU JUL 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM HAIL GALVA 42.51N 95.42W
07/22/2010 E1.00 INCH IDA IA PUBLIC
&&
KWEISSERLocal storm report, Jul 22, 1:58 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
158 AM CDT THU JUL 22 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM TSTM WND DMG MAURICE 42.97N 96.18W
07/22/2010 SIOUX IA LAW ENFORCEMENT
TWO HOMES HAD ROOF DAMAGE.
&&
KWEISSERThe office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 11:25 PM CDT | Flash Flood Warning | FSD | Dixon | 7 hr |
| Jul 22, 2:59 PM CDT | Flash Flood Watch | FSD | Dakota, Dixon | 35 hr |
| Jul 22, 5:08 PM CDT | River Flood Warning | FSD | Knox | 17 hr |
| Jul 22, 5:08 PM CDT | River Flood Warning | FSD | Knox | 29 hr |
| Jul 22, 5:08 PM CDT | River Flood Warning | FSD | Knox | 3 days |
| Jul 21, 7:15 PM CDT | Severe Thunderstorm Warning | FSD | Jerauld | 45 min |
| Jul 21, 7:23 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Brule | 37 min |
| Jul 21, 7:47 PM CDT | Severe Thunderstorm Warning | FSD | Jerauld, Sanborn | 43 min |
| Jul 21, 7:52 PM CDT | Severe Thunderstorm Warning | FSD | Aurora, Brule, Charles Mix, Douglas | 38 min |
| Jul 21, 7:54 PM CDT | Flash Flood Warning | FSD | Davison, Hanson, Sanborn | 6 hr |
| Jul 21, 9:48 PM CDT | Flash Flood Warning | FSD | Lincoln, Minnehaha | 6 hr |
| Jul 21, 10:53 PM CDT | Flash Flood Warning | FSD | Lincoln, Minnehaha | 6 hr |
| Jul 22, 2:48 AM CDT | River Flood Warning | FSD | Turner | 56 hr |
| Jul 22, 10:20 AM CDT | River Flood Warning | FSD | Lincoln, Union | 6 days |
| Jul 22, 10:20 AM CDT | River Flood Warning | FSD | Union | 6 days |
| Jul 22, 10:20 AM CDT | River Flood Warning | FSD | Turner | 11 hr |
| Jul 22, 10:20 AM CDT | River Flood Warning | FSD | Turner | 5 days |
| Jul 22, 10:20 AM CDT | River Flood Warning | FSD | Clay | 23 days |
| Jul 22, 10:20 AM CDT | River Flood Warning | FSD | Clay | 11 hr |
| Jul 21, 11:57 PM CDT | Flash Flood Warning | FSD | Clay, Dickinson, Lyon, O'Brien, Osceola | 5 hr |
| Jul 22, 12:29 AM CDT | Severe Thunderstorm Warning | FSD | Cherokee, O'Brien, Plymouth, Sioux | 46 min |
| Jul 22, 1:03 AM CDT | Flash Flood Warning | FSD | Buena Vista, Cherokee, Clay, O'Brien | 6 hr |
| Jul 22, 1:39 AM CDT | Severe Thunderstorm Warning | FSD | Buena Vista, Cherokee, Clay, Ida | 51 min |
| Jul 22, 10:39 AM CDT | River Flood Warning | FSD | O'Brien | 26 hr |
| Jul 22, 10:39 AM CDT | River Flood Warning | FSD | Sioux | 3 days |
| Jul 22, 10:39 AM CDT | River Flood Warning | FSD | Clay, Dickinson | 10 days |
| Jul 22, 10:39 AM CDT | River Flood Warning | FSD | Clay | 10 days |
| Jul 22, 10:39 AM CDT | River Flood Warning | FSD | Buena Vista, Clay | 13 days |
| Jul 22, 10:39 AM CDT | River Flood Warning | FSD | Monona, Woodbury | 10 hr |
| Jul 22, 2:16 PM CDT | River Flood Warning | FSD | Cherokee | 7 hr |
Nearby
Flash Flood Warnings in Iowa, 2010Flash Flood Warnings in Nebraska, 2010Flash Flood Warnings in South Dakota, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.